Georgia, 2015

Damaging Winds in Georgia, June 22 to 23, 2015

June 22 to 23, 2015 · NWS FFC · 7 events in 7 counties and zones

, strong afternoon heating each afternoon resulted in moderate instability and scattered thunderstorms with several reports of damaging thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Despite moderate upper-level ridging across the southeastern U.S., strong afternoon heating each afternoon resulted in moderate instability and scattered thunderstorms with several reports of damaging thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 1:58 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 22, 1:58 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON JUN 22 2015

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS IN GOOD AGREEMENT OVER THE NEXT 36 HOURS. H5 RIDGE WILL BUILD
A LITTLE STRONGER INTO THE SOUTHEAST BRINGING JUST A LITTLE MORE
HEAT ON TUESDAY. THIS WILL ALSO HELP SUPPRESS CONVECTION TO A
CERTAIN EXTENT ON TUESDAY. WILL STILL MAINTAIN A 20 POP OVER MOST
AREAS TUESDAY AS A TSTORM COULD DEVELOP JUST ABOUT ANYWHERE ALTHOUGH
THEY WILL BE ISOLATED. THE EXCEPTION WILL BE THE MOUNTAINS AND ALSO
CENTRAL GEORGIA NEAR THE SURFACE TROUGH AND HAVE GONE WITH 30 POPS
IN THOSE LOCATIONS.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE MADE MINIMAL CHANGES TO THE EXTENDED FORECAST. TEMPERATURES
THROUGH EARLY NEXT WEEK LOOK TO BE ON TRACK WITH THE LATEST MODEL
SOLUTIONS. FORTUNATELY A REPRIEVE TO THE HOT TEMPERATURES LOOKS TO
BE COMING THIS WEEKEND. HAVE MADE SLIGHT ADJUSTMENTS TO POPS FOR
NEXT WEEKEND TO ACCOUNT FOR THE LATEST MODEL BLENDS. NO OTHER
ADJUSTMENTS WERE MADE AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS.

31

/ISSUED 453 AM EDT MON JUN 22 2015/
MAIN FOCUS ON CONTINUED HEAT SPELL FOR INITIAL PORTION OF LONG
TERM THRU MIDWEEK...THEN ON SWITCH TO A MORE ACTIVE PATTERN NEAR
THE END OF THE WEEK INTO THE WEEKEND.

UPPER RIDGE OF RELATIVELY LOW AMPLITUDE STILL BUILDS INTO THE
SOUTHEAST CONUS FOR WEDNESDAY...THOUGH DOES APPEAR A BIT WEAKER
THAN PREVIOUS MODEL RUNS. STILL LOOKING AT RELATIVELY UNPLEASANT
CONDITIONS WITH SULTRY DEWPOINTS IN THE LOW 70S AND DAYTIME MAX
TEMPS OF MID TO UPPER 90S FOR MUCH OF THE AREA...RESULTING IN
PROGGED HEAT INDICES OF 100-105 FOR THE CWA MAJORITY AND SOME
LOCALLY HIGHER VALUES IN EAST CENTRAL GA. OUT OF THE FORECAST
PERIOD...WEDNESDAY AFTERNOON/EARLY EVENING LOOKS TO HAVE THE
GREATER CHANCE FOR A MORE WIDESPREAD HEAT ADVISORY...THEN BECOME
MORE FOCUSED TO EAST CENTRAL GA AGAIN FOR THURSDAY. GIVEN DECENT
MOISTURE AND INSTABILITY WITH LITTLE CAP...HAVE GONE 30-40 POPS
FOR SHOWERS AND STORMS BOTH WED AND THURS AFTERNOON...THOUGH
THERE IS LITTLE TO FOCUS CONVECTIVE DEVELOPMENT OTHER THAN A WEAK
LEE TROUGH AND ANY LINGERING BOUNDARIES FROM LOCALIZED PREVIOUS
DEVELOPMENT.

GUIDANCE IS IN GOOD CONSENSUS WITH A PATTERN SHIFT FOR FRIDAY
INTO THE WEEKEND AS AN UPPER TROUGH DIGS SOUTHWARD AND AMPLIFIES
TO SET UP RESIDENCY ACROSS THE EAST CONUS. HAVE RAISED POPS FOR
LIKELY MORE WIDESPREAD SHOWERS/STORMS BEGINNING FRIDAY AFTERNOON
WITH INCREASED PVA AHEAD OF THE TROUGH...AND CONTINUING THRU THE
WEEKEND AS THE MAIN AXIS STAYS WEST OF THE AREA AND MORE ENHANCED
DEEP LAYER MOISTURE ADVECTS SOUTHEASTWARD.

WHILE BOTH WED AND THURS COULD SEE SOME STRONG TO ISOLATED SEVERE
STORMS DUE TO DECENT AVAILABLE CAPE IN THE 2000-3000 J/KG RANGE
AND SOME GOOD INVERTED-V/DOWNBURST POTENTIAL SIGNATURES IN THE
FCST SOUNDINGS...THE BEST CHANCE FOR MORE ORGANIZED DEVELOPMENT
WILL BE FRIDAY AND INTO THE WEEKEND AS SHEAR VALUES INCREASE IN
NORTHERN PORTIONS OF THE CWA.

BAKER

&&

.CLIMATE...

RECORDS FOR 06-22 MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2006     63 1947     76 1981     58 1972
                1925                                1947
   KATL      98 1964     64 1947     77 1925     56 1947
   KMCN     101 1925     70 1947     78 1915     58 1966
                                                    1947
   KCSG     100 2006     77 1963     77 1981     60 1992
                1988

RECORDS FOR 06-23 TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1988     71 1963     77 1944     53 1947
                1944
                1931
   KATL      99 1944     70 1963     77 1944     54 1972
                1930
   KMCN     101 1988     78 1947     75 1954     56 1966
                1981        1936        1951
                1944                    1950
   KCSG     100 1998     81 1983     79 2009     57 1972
                1981        1963
                1951

RECORDS FOR 06-24 WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1930     74 1991     78 1944     53 1947
   KATL      99 1988     74 1991     78 1930     54 1972
                1930
   KMCN     101 1988     77 1991     77 1932     53 1947
                1930        1963
   KCSG     100 1988     80 1963     78 2010     57 1972
                1981
                1951

RECORDS FOR 06-25 THURSDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1914     72 1979     76 1931     58 1922
   KATL     100 1914     70 1991     76 2010     59 1889
                                        1952
                                        1914
   KMCN     103 1914     74 1928     77 1930     59 1990
                                        1914
   KCSG     101 1988     76 1963     76 2010     61 1974
                                        1996
&&

.AVIATION...
18Z UPDATE...
PERSISTENCE FORECAST WILL CONTINUE THROUGH TOMORROW. CU FIELD WITH
ISOLATED TSRA THIS AFTERNOON. CU DISSIPATES THIS EVENING THEN
REFORMS TOMORROW MORNING WITH ISOLATED TSRA DEVELOPING IN THE
AFTERNOON. WINDS WILL REMAIN WEST TO NORTHWEST AROUND 10 KTS THIS
AFTERNOON...BECOMING LIGHT OR CALM TONIGHT AND REMAINING LIGHT
TUESDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS
17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  74  98 /  20  20  20  40
ATLANTA         75  96  76  95 /  20  20  20  40
BLAIRSVILLE     70  90  69  90 /  30  20  20  40
CARTERSVILLE    70  96  73  96 /  20  20  20  40
COLUMBUS        77  98  75  96 /  20  20  20  40
GAINESVILLE     75  95  74  95 /  20  20  20  40
MACON           74  99  75  97 /  20  20  20  30
ROME            71  97  73  96 /  20  20  20  40
PEACHTREE CITY  73  96  73  94 /  20  20  20  40
VIDALIA         76  98  75  97 /  40  30  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAURENS...MACON...MONTGOMERY...PEACH...
PULASKI...SCHLEY...SUMTER...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

HEAT ADVISORY FROM 2 PM TO 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MORGAN...OGLETHORPE...PEACH...
PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 22, 1:54 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT MON JUN 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
254 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
HEAT INDICES IN MAINLY EAST CENTRAL GEORGIA WILL REACH OR EXCEED
105 THIS AFTERNOON INTO EVENING. A HEAT ADVISORY HAS BEEN ISSUED
ACCORDINGLY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT. SOME STORMS REACHING STRONG
TO POSSIBLY SEVERE LEVELS CANNOT BE RULED OUT.

WEATHER HAZARDS...
GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN WITH ANY
STORM DEVELOPMENT. DANGEROUS HEAT LEVELS IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THURSDAY DUE TO
THE PRESENCE OF A PROLONGED RIDGE OF HIGH PRESSURE. RESULTANT
HEAT INDICES IN THIS PERIOD MAY REACH OR EXCEED 105 IN PORTIONS
OF CENTRAL GEORGIA. WEDNESDAY AFTERNOON LOOKS TO HAVE THE GREATER
CHANCE FOR MORE WIDESPREAD HEAT CONCERNS ACROSS THE AREA. A HEAT
ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EASTERN AND CENTRAL
GEORGIA.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID WEEK...WITH
THE POTENTIAL FOR GREATER COVERAGE BY WEDNESDAY. CHANCES INCREASE
FURTHER FOR THURSDAY THROUGH SATURDAY AS THE UPPER RIDGE BEGINS TO
BREAK DOWN AND ALLOWS FOR OTHER DISTURBANCES TO APPROACH THE AREA
BY THE END OF THE WEEK. SOME STORMS REACHING STRONG TO POSSIBLY
SEVERE LEVELS CANNOT BE RULED OUT EACH DAY. STRONG DOWNBURST
WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 2:48 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT MON JUN 22 2015

GAZ059-222015-
JASPER GA-
348 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JASPER COUNTY UNTIL 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO. THIS STORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS JASPER COUNTY THROUGH 415 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...HILLSBORO...ADGATEVILLE AND MCELHENEYS CROSSROADS.

LAT...LON 3313 8381 3315 8382 3318 8382 3321 8383
      3322 8382 3325 8381 3327 8383 3331 8383
      3329 8363 3316 8360
TIME...MOT...LOC 1948Z 004DEG 1KT 3323 8375
Special weather statement, Jun 22, 2:50 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT MON JUN 22 2015

GAZ074-222015-
WASHINGTON GA-
350 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON COUNTY UNTIL 415 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RIDDLEVILLE...OR 7 MILES SOUTHEAST OF
SANDERSVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS WASHINGTON COUNTY THROUGH 415 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAVISBORO...HARRISON AND RIDDLEVILLE.

LAT...LON 3288 8251 3286 8252 3282 8252 3282 8256
      3280 8262 3285 8280 3303 8276 3302 8256
      3301 8256 3302 8255 3295 8254 3292 8251
TIME...MOT...LOC 1949Z 280DEG 13KT 3293 8270
Special weather statement, Jun 22, 3:09 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON JUN 22 2015

GAZ097-222045-
LAURENS GA-
409 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LAURENS COUNTY UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF RENTZ...OR 11 MILES SOUTH OF
DUBLIN. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS LAURENS COUNTY THROUGH 445 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDAR GROVE AND LOWERY.

LAT...LON 3224 8298 3244 8295 3245 8274 3238 8271
      3236 8273 3234 8273 3233 8275 3233 8274
      3231 8272 3228 8276 3226 8276 3225 8279
TIME...MOT...LOC 2008Z 356DEG 3KT 3238 8284
Special weather statement, Jun 22, 3:14 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON JUN 22 2015

GAZ102-222045-
STEWART GA-
414 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEPOINT RESORT STATE PARK...OR 9 MILES
NORTHEAST OF GEORGETOWN. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS STEWART COUNTY THROUGH 445 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OMAHA AND SANFORD.

LAT...LON 3192 8491 3194 8495 3195 8496 3198 8496
      3198 8502 3197 8504 3199 8504 3199 8507
      3202 8505 3206 8506 3209 8504 3213 8506
      3217 8502 3217 8497 3192 8487
TIME...MOT...LOC 2014Z 356DEG 4KT 3201 8503
Special weather statement, Jun 22, 3:15 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT MON JUN 22 2015

GAZ059-222045-
JASPER GA-
415 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JASPER COUNTY UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MONTICELLO...MOVING SOUTHEAST AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS JASPER COUNTY THROUGH 445 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...HILLSBORO...ADGATEVILLE AND MCELHENEYS CROSSROADS.

LAT...LON 3317 8355 3313 8381 3316 8382 3320 8382
      3331 8368 3322 8354
TIME...MOT...LOC 2015Z 318DEG 4KT 3320 8371
Special weather statement, Jun 22, 3:33 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT MON JUN 22 2015

GAZ072-222100-
JONES GA-
433 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JONES COUNTY UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GRAY...MOVING SOUTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS JONES COUNTY THROUGH 500 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...ROUND OAK...HADDOCK AND
BLOUNTSVILLE.

LAT...LON 3290 8354 3310 8376 3315 8371 3318 8349
      3315 8342 3305 8340
TIME...MOT...LOC 2032Z 307DEG 12KT 3313 8363

The radar

The Robins AFB radar (KJGX), 95 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Emanuel

When
June 22, 3:38 PM EST to 3:43 PM EST
Where
Emanuel County, 1.57 mi SW of Nunez
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.465, -82.371

The Emanuel County Emergency Manager reported several trees down near the intersection of Grande Creek Road and Highway 297. The public also reported several pecan trees damaged.

Thunderstorm Wind, Treutlen

When
June 22, 4:15 PM EST to 4:25 PM EST
Where
Treutlen County, 1.56 mi SW of Gillis Springs
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
32.435, -82.501

The Treutlen County 911 Center reported that numerous trees were blown down around the intersection of I-16 and U.S. Highway 221 near exit 78 in Gillis Springs. The NWS office in Charleston, South Carolina relayed a similar report they received from the public.

Thunderstorm Wind, Wheeler

When
June 22, 4:20 PM EST to 4:25 PM EST
Where
Wheeler County, Glenwood
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
32.180, -82.670

The Wheeler County 911 Center reported several trees blown down in the Glenwood area near the intersection of Highway 280 and Highway 19.

Thunderstorm Wind, Wilkinson

When
June 23, 1:18 PM EST to 1:25 PM EST
Where
Wilkinson County, 0.46 mi SSW of Toomsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
32.824, -83.082

The Wilkinson County 911 Center reported several trees blown down on Sheppard Street near the intersection of Highway 112 and Highway 57 in Toomsboro.

Thunderstorm Wind, Crisp

When
June 23, 1:45 PM EST to 1:55 PM EST
Where
Crisp County, 1.22 mi WNW of Daphne to 0.4 mi SSE of Cordele
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
31.975, -83.920

The Crisp County 911 Center reported numerous trees and branches blown down from the Valhalla community to Cordele. A large branch fell on a car in Valhalla and trees have fallen on power lines throughout the city of Cordele.

Thunderstorm Wind, Pulaski

When
June 23, 1:45 PM EST to 1:55 PM EST
Where
Pulaski County, 0.71 mi N of Hawkinsville to 2.01 mi S of Hartford
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.290, -83.471

The Pulaski County Emergency Manager reported a brick fa ade blown off of a business on Commerce Street in Hawkinsville. In addition, several trees were blown down in north Hawkinsville, some onto power lines, and the roof was torn off of a mobile home on Gooseneck Lane southeast of Hawkinsville.

Thunderstorm Wind, Laurens

When
June 23, 2:10 PM EST to 2:20 PM EST
Where
Laurens County, 3.01 mi SSW of Dudley to 0.63 mi NNW of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.489, -83.089

The Laurens County Emergency Manager reported trees blown down at the intersection of Chicken Road and Highway 338 and in the city of Dublin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591002, 591006, 591008, 591010, 591012, 591014, 591016.